Research article

Global existence and blow-up for a fourth-order $ p $-Laplacian dispersive wave equation with logarithmic nonlinearity and strong damping

  • Published: 26 October 2026
  • 35L35, 35D30, 35B44, 35L77

  • We study the initial boundary value problem for fourth-order strongly damped $ p $-Laplacian dispersive wave equations with logarithmic nonlinearity ($ 1 < p\leq2 $, $ 2\leq r $). By the potential well theory, we prove global solution existence at a subcritical and critical initial energy, and characterize blow-up behaviors: blow-up at infinite time occurs at a subcritical or critical initial energy for $ 1 < p < 2, r = 2 $, and at a supercritical initial energy for $ p = r = 2 $; and for $ 1 < p\leq2, r > 2 $, we establish blow-up at finite time for a subcritical, critical, or supercritical initial energy, and explicit bounds for the blow-up time.

    Citation: Guangyang Fu, Jiang Zhou. Global existence and blow-up for a fourth-order $ p $-Laplacian dispersive wave equation with logarithmic nonlinearity and strong damping[J]. Communications in Analysis and Mechanics, 2026, 18(4): 931-959. doi: 10.3934/cam.2026036

    Related Papers:

  • We study the initial boundary value problem for fourth-order strongly damped $ p $-Laplacian dispersive wave equations with logarithmic nonlinearity ($ 1 < p\leq2 $, $ 2\leq r $). By the potential well theory, we prove global solution existence at a subcritical and critical initial energy, and characterize blow-up behaviors: blow-up at infinite time occurs at a subcritical or critical initial energy for $ 1 < p < 2, r = 2 $, and at a supercritical initial energy for $ p = r = 2 $; and for $ 1 < p\leq2, r > 2 $, we establish blow-up at finite time for a subcritical, critical, or supercritical initial energy, and explicit bounds for the blow-up time.



    加载中


    [1] H. Ding, J. Zhou, Global existence and blow-up for a mixed pseudo-parabolic $p$-Laplacian type equation with logarithmic nonlinearity, J. Math. Anal. Appl., 478 (2019), 393–420. https://doi.org/10.1016/j.jmaa.2019.05.018 doi: 10.1016/j.jmaa.2019.05.018
    [2] H. Ding, J. Zhou, Well-posedness and dynamics of solutions for a p-Laplacian type wave equation with logarithmic nonlinearity and strong damping, J. Geom. Anal., 35 (2025), 269. https://doi.org/10.1007/s12220-025-02107-z doi: 10.1007/s12220-025-02107-z
    [3] Y. He, H. Gao, H. Wang, Blow-up and decay for a class of pseudo-parabolic $p$-Laplacian equation with logarithmic nonlinearity, Comput. Math. Appl., 75 (2018), 459–469. https://doi.org/10.1016/j.camwa.2017.09.027 doi: 10.1016/j.camwa.2017.09.027
    [4] Y. Liu, B. Moon, V. D. Rădulescu, R. Xu, C. Yang, Qualitative properties of solution to a viscoelastic Kirchhoff-like plate equation, J. Math. Phys., 64 (2023), 051511. https://doi.org/10.1063/5.0149240 doi: 10.1063/5.0149240
    [5] B. Liu, M. Liu, Critical blow-up exponent for a doubly dispersive quasilinear wave equation, Z. Angew. Math. Phys., 75 (2024), 151. https://doi.org/10.1007/s00033-024-02296-7 doi: 10.1007/s00033-024-02296-7
    [6] X. Wu, X. Yang, L. Cheng, Global well-posedness of wave equation with weak and strong damping terms, $p$-Laplacian and logarithmic nonlinearity source term, Nonlinear Anal. Real World Appl., 74 (2023), 103958. https://doi.org/10.1016/j.nonrwa.2023.103958 doi: 10.1016/j.nonrwa.2023.103958
    [7] X. Wu, X. Yang, Y. Gao, Blow-up and decay for a class of pseudo-parabolic equation with $p$-Laplacian operator and nonlinearity source, J. Math. Anal. Appl., 538 (2024), 128408. https://doi.org/10.1016/j.jmaa.2024.128408 doi: 10.1016/j.jmaa.2024.128408
    [8] H. Yang, Y. Han, Blow-up for a damped $p$-Laplacian type wave equation with logarithmic nonlinearity, J. Differ. Equ., 306 (2022), 569–589. https://doi.org/10.1016/j.jde.2021.10.036 doi: 10.1016/j.jde.2021.10.036
    [9] A. Braik, Y. Miloudi, K. Zennir, A finite-time blow-up result for a class of solutions with positive initial energy for coupled system of heat equations with memories, Math. Methods Appl. Sci., 41 (2018), 1674–1682. https://doi.org/10.1002/mma.4695 doi: 10.1002/mma.4695
    [10] A. Choucha, O. Djamel, K. Zennir, Exponential growth of solution with $L_p$-norm for class of non-linear viscoelastic wave equation with distributed delay term for large initial data, Open J. Math. Anal., 3 (2020), 76–83. https://doi.org/10.30538/psrp-oma2020.0054 doi: 10.30538/psrp-oma2020.0054
    [11] K. Zennir, S. B. Reda, T. Miyasita, S. G. Georgiev, Finite time blow up of solutions for coupled system of wave equations with nonlinear memory terms, Nonlinear Anal. Real World Appl., 91 (2026), 104604. https://doi.org/10.1016/j.nonrwa.2026.104604 doi: 10.1016/j.nonrwa.2026.104604
    [12] J. E. Lagnese, J. L. Lions, Modelling, analysis and control of thin plates, Masson, Paris, 1988.
    [13] J. E. Lagnese, Boundary stabilization of thin plates, SIAM, Philadelphia, 1989.
    [14] C. Giorgi, M. G. Naso, Mathematical models of Reissner–Mindlin thermoviscoelastic plates, J. Thermal Stresses, 29 (2006), 699–716. https://doi.org/10.1007/978-94-007-2739-7_912 doi: 10.1007/978-94-007-2739-7_912
    [15] M. A. Hayes, G. Saccomandi, Finite amplitude transverse waves in special incompressible viscoelastic solids, J. Elast., 59 (2000), 213–225. https://doi.org/10.1023/A:1011081920910 doi: 10.1023/A:1011081920910
    [16] C. E. Seyler, D. L. Fenstermacher, A symmetric regularized-long-wave equation, Phys. Fluids, 27 (1984), 4–7. https://doi.org/10.1063/1.864487 doi: 10.1063/1.864487
    [17] P. Villaggio, Mathematical models for elastic structures, Cambridge University Press, Cambridge, 1997.
    [18] Y. Shang, Initial boundary value problem of equation $u_tt-\Delta u-\Delta u_t-\Delta u_tt = f(u)$, Acta Math. Appl. Sin., 23 (2000), 385–393.
    [19] A. N. Carvalho, J. W. Cholewa, Local well posedness, asymptotic behavior and asymptotic bootstrapping for a class of semilinear evolution equations of the second order in time, Trans. Amer. Math. Soc., 361 (2009), 2567–2586. https://doi.org/10.1090/S0002-9947-08-04789-2 doi: 10.1090/S0002-9947-08-04789-2
    [20] C. Sun, L. Yang, J. Duan, Asymptotic behavior for a semilinear second order evolution equation, Trans. Amer. Math. Soc., 363 (2011), 6085–6109. https://doi.org/10.1090/S0002-9947-2011-05373-0 doi: 10.1090/S0002-9947-2011-05373-0
    [21] R. Xu, X. Zhao, J. Shen, Asymptotic behaviour of solution for fourth order wave equation with dispersive and dissipative terms, Appl. Math. Mech., 29 (2008), 259–262. https://doi.org/10.1007/s10483-008-0213-y doi: 10.1007/s10483-008-0213-y
    [22] K. Bartkowski, P. Górka, One-dimensional Klein-Gordon equation with logarithmic nonlinearities, J. Phys. A: Math. Theor., 41 (2008), 355201. https://doi.org/10.1088/1751-8113/41/35/355201 doi: 10.1088/1751-8113/41/35/355201
    [23] I. Bialynicki-Birula, J. Mycielski, Wave equations with logarithmic nonlinearities, Bull. Acad. Pol. Sci. Ser. Sci. Phys. Astron., 3 (1975), 461–466.
    [24] I. Bialynicki-Birula, J. Mycielski, Nonlinear wave mechanics, Ann. Phys., 100 (1976), 62–93. https://doi.org/10.1016/0003-4916(76)90057-9 doi: 10.1016/0003-4916(76)90057-9
    [25] H. Buljan, A. Šiber, M. Soljačić, T. Schwartz, M. Segev, D. N. Christodoulides, Incoherent white light solitons in logarithmically saturable noninstantaneous nonlinear media, Phys. Rev. E, 68 (2003), 036607. https://doi.org/10.1103/PhysRevE.68.036607 doi: 10.1103/PhysRevE.68.036607
    [26] T. Cazenave, A. Haraux, Équations d'évolution avec non linéarité logarithmique, Ann. Fac. Sci. Toulouse Math., 2 (1980), 21–51. https://doi.org/10.5802/afst.543 doi: 10.5802/afst.543
    [27] S. De Martino, M. Falanga, C. Godano, G. Lauro, Logarithmic Schrödinger-like equation as a model for magma transport, Europhys. Lett., 63 (2003), 472–475. https://doi.org/10.1209/epl/i2003-00547-6 doi: 10.1209/epl/i2003-00547-6
    [28] P. Górka, Logarithmic Klein–Gordon equation, Acta Phys. Pol. B, 40 (2009), 59–66.
    [29] W. Królikowski, D. Edmundson, O. Bang, Unified model for partially coherent solitons in logarithmically nonlinear media, Phys. Rev. E, 61 (2000), 3122. https://doi.org/10.1103/PhysRevE.61.3122 doi: 10.1103/PhysRevE.61.3122
    [30] H. Di, Y. Shang, Z. Song, Initial boundary value problem for a class of strongly damped semilinear wave equations with logarithmic nonlinearity, Nonlinear Anal. Real World Appl., 51 (2020), 102968. https://doi.org/10.1016/j.nonrwa.2019.102968 doi: 10.1016/j.nonrwa.2019.102968
    [31] W. Lian, M. S. Ahmed, R. Xu, Global existence and blow-up of solution for semilinear hyperbolic equation with logarithmic nonlinearity, Nonlinear Anal., 184 (2019), 239–257. https://doi.org/10.1016/j.na.2019.02.015 doi: 10.1016/j.na.2019.02.015
    [32] W. Lian, R. Xu, Global well-posedness of nonlinear wave equation with weak and strong damping terms and logarithmic source term, Adv. Nonlinear Anal., 9 (2019), 613–632. https://doi.org/10.1515/anona-2020-0016 doi: 10.1515/anona-2020-0016
    [33] Y. Chen, R. Xu, Global well-posedness of solutions for fourth order dispersive wave equation with nonlinear weak damping, linear strong damping and logarithmic nonlinearity, Nonlinear Anal., 192 (2020), 111664. https://doi.org/10.1016/j.na.2019.111664 doi: 10.1016/j.na.2019.111664
    [34] D. H. Sattinger, On global solution of nonlinear hyperbolic equations, Arch. Ration. Mech. Anal., 30 (1968), 148–172. https://doi.org/10.1007/BF00250942 doi: 10.1007/BF00250942
    [35] H. Ding, R. Wang, J. Zhou, Infinite time blow-up of solutions to a class of wave equations with weak and strong damping terms and logarithmic nonlinearity, Stud. Appl. Math., 147 (2021), 914–934. https://doi.org/10.1111/sapm.12405 doi: 10.1111/sapm.12405
    [36] H. Ding, J. Zhou, Well-posedness of solutions for a class of quasilinear wave equations with strong damping and logarithmic nonlinearity, Stud. Appl. Math., 149 (2022), 441–486. https://doi.org/10.1111/sapm.12498 doi: 10.1111/sapm.12498
    [37] X. Li, Z. Fang, Infinite time blow-up with arbitrary initial energy for a damped plate equation, Math. Nachr., 297 (2024), 2148–2174. https://doi.org/10.1002/mana.202300275 doi: 10.1002/mana.202300275
    [38] X. Shao, N. Huang, D. O'Regan, Infinite time blow-up of solutions for a plate equation with weak damping and logarithmic nonlinearity, J. Math. Anal. Appl., 535 (2024), 128144. https://doi.org/10.1016/j.jmaa.2024.128144 doi: 10.1016/j.jmaa.2024.128144
    [39] M. Del Pino, J. Dolbeault, I. Gentil, Nonlinear diffusions, hypercontractivity and the optimal $L^p$-Euclidean logarithmic Sobolev inequality, J. Math. Anal. Appl., 293 (2004), 375–388. https://doi.org/10.1016/j.jmaa.2003.10.009 doi: 10.1016/j.jmaa.2003.10.009
    [40] H. A. Levine, Some nonexistence and instability theorems for solutions of formally parabolic equation of the form $Pu_t = -Au + \mathcal{F}u$, Arch. Ration. Mech. Anal., 51 (1973), 371–386. https://doi.org/10.1007/BF00263041 doi: 10.1007/BF00263041
    [41] H. A. Levine, Remarks on the growth and nonexistence of solutions to nonlinear wave equations, In: A Seminar on PDEs–1973, Rutgers University Press, New Brunswick, 1973, 59–70.
    [42] J. Simon, Compact sets in the space $ L^p(0, T; B) $, Ann. Mat. Pura Appl., 146 (1986), 65–96. https://doi.org/10.1007/BF01762360 doi: 10.1007/BF01762360
    [43] R. E. Showalter, Monotone operators in Banach space and nonlinear partial differential equations, American Mathematical Society, Providence, 2013.
    [44] P. Pei, M. A. Rammaha, D. Toundykov, Weak solutions and blow-up for wave equations of $p$-Laplacian type with supercritical sources, J. Math. Phys., 56 (2015), 081503. https://doi.org/10.1063/1.4927688 doi: 10.1063/1.4927688
  • Reader Comments
  • © 2026 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)

Metrics

Article views(14) PDF downloads(2) Cited by(0)

Article outline

Figures and Tables

Tables(1)

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog